Eye Care Community
Maxidex Treatment
About This Community:

This patient support community is for discussions relating to eye care, cataracts, glaucoma, retinal detachment, eye infections, misaligned eyes, intra-ocular implants, refractive surgery (LASIK and CK), glasses, contact lenses, amblyopia, eye injuries, dry eyes, ocular allergy, eye pain and discomfort, pediatric eye disorders, eyelid and tearduct surgery, poor eyesight, and eye surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Maxidex Treatment

I have experiencing a severe stinging / burning sensation as well as eye pain in both eyes for a few weeks.
I went for a private consultation with a Consultant Ophthalmic Surgeon at a private clinic – as an NHS appointment would involve a 2-3 month waiting list.

I have been diagnosed with blepharitis, dry eyes, an allergic reaction and inflammation.

The consultant prescribed Maxidex to be taken 4 times per day for 3-4 weeks.
Today is my 5th day of treatment.

But: “Prolonged use of this medication can cause eye problems such as glaucoma, optic nerve damage, vision problems, cataracts, and perforation of the cornea. Prolonged used may also increase the risk of fungal and bacterial eye infections. If this medication is used for more than 10 days, your doctor will check your eyes routinely”

I hope that I will not get just a simple answer saying that I should take the medication as prescribed by the ophthalmologist.

The key issue is that you can take Maxidex for longer than 10 days, ONLY IF your doctor will check your eyes “routinely”.
It looks like such a routine check can only be properly performed if you are an inpatient at the hospital.

Anyway, this will simply NOT happen because this was just a onetime visit to a private clinic. I was not told to come back again.

On one hand I have to do anything possible to get my eyes back to normal as I am no longer able to cope with the permanent discomfort and pain and on the other hand I am very concerned about those irreversible dramatic consequences associated with prolonged use of Maxidex.
I’m pretty much desperate now.
Can I have some recommendations?
Thank you.
Related Discussions
4 Comments Post a Comment
Blank
711220_tn?1251894727
Maxidex should be monitored.  The most common early problem is an elevation in intraocular pressure.  You should be checked within 3 weeks.

Dr. O.
Blank
Avatar_m_tn
Thank you very much for your answer.
A. The problem is that I already had high IOP. When all this started, a couple weeks ago, I got an eye check with an optician and the IOP was 22 on both eyes.
When this (above) consultation - with the Consultant Ophthalmic Surgeon - took place, the IOP was lower at 16 and 18. (I was told to check it at least once a year). So I guess that I’m even more exposed to having high IOP following this treatment. Right?
B. You said that I should be checked within three weeks. Does this mean that you think that a three week treatment would be safe without checking?
If this is the case, I will just stop after 3 weeks (the doctor said that I should follow the treatment for 3-4 weeks).
C. IF I manage to get my IOP regularly checked, once every few days with one or more local opticians, over the period of the treatment, how much elevated the IOP should be in order for me to worry and stop treatment?
22, 25, more?
Thank you.
Blank
711220_tn?1251894727
I never start the initial treatment of blepharitis with steroids.  We first do lid hygiene and an antibiotic (ointment, drops, or oral).  Steroids are used for resistant cases. You are consider a steroid responder and I would suggest you stop the Maxidex or start on a glaucoma medication.  Visual loss from glaucoma is slow.  However, you have a chronic condition.

Dr. O.
Blank
Avatar_m_tn
Thank you for your answer.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
5 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Eye Care Answerers
Avatar_f_tn
Blank
flossy93
CA
Avatar_m_tn
Blank
KayakerNC
NC
344352_tn?1404490466
Blank
cristina1676
Lyndhurst, NJ
Avatar_n_tn
Blank
laura5121
Avatar_m_tn
Blank
PedroPrado
McAllen, TX
Avatar_m_tn
Blank
Craig10x
New York, NY